MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229737
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Hypoxia (1918); Extubate (2402); Low Oxygen Saturation (2477)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that during a thyroid surgery, an act for which the anesthetist does not have access to the patient's head, the patient desaturated (sat o2 at 70%, pet co2>60mmhg) and the anesthetist cannot ventilate it.Intervention interrupted.Surgical fields removed to access the upper airways.The probe [emg tube] is in place but a double plication (fold) is noticed, that subsequently resulted in the probe [emg tube] replaced by an armored nim probe.Re-intubation of the patient intraoperatively, outside the standard procedure and under hazardous conditions.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was confirmed by the rep that the complaint was double plication (pleading).The septic field rupture on open cervicotomy was the same event.The complaint stated that this kind of incident had happened before.It was clarified that an armed nim probe is an armored nim probe and they switched with a flex tube to reintubated the patient.Additional information received from rep stating that the standard practice for intubation is by using a stylet.The hcp use an adhesive band/strip to fix the tube during the procedure.After reintubation, the procedure was successfully completed.The patient is currently ok.Additional information received from rep stating that the standard practice for intubation is by using a stylet.The hcp use an adhesive band/strip to fix the tube during the procedure.After reintubation, the procedure was successfully completed.The patient is currently ok.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8687325
Report Number1045254-2019-00287
Device Sequence Number19570220
Product Code ETN
UDI-Device Identifier00643169782648
UDI-Public00643169782648
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model Number8229737
Device Catalogue Number8229737
Device Lot Number0216195086
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;